Carleen

Tired and REtired accurately describes me for the past couple of days. No sitting around munching on bon-bons and watching soap operas all day here. So much for the glory days of retirement!

Despite really looking forward to the Thursday Thirteen meme, I just didn't have time to get to it today. Not that this is necessarily bad; it just means that I'm having another good day and have the energy and concentration to get some more work done. I might could get used to this!

The visit with my wunnerful wunnerful neurologist, Dr. S, went well. We're changing my anti-seizure medications again as the Dilantin has never really reached the level in my blood stream that it should in order to work effectively. Instead of continuing to increase the dosage of a drug that just ain't cuttin' the mustard as my Grandma used to say, I'll go back on Topamax. I did have some issues with Topamax causing brain fog a while back; however, I'm no longer teaching and required to have unfailing mental acuity on demand. I'll take a bit of fogginess over clusters of seizures any old day. Besides, Topamax has three delightful side effects from which I gained some additional benefit in the past and hope to see again:
  • it causes weight loss
  • it is also used to treat and prevent migraines
  • it will allow me to stop taking two, possibly three, additional medications
The next couple of weeks will be challenging as I take both the Topamax and Dilantin until I reach the previous dosage of 100 mg of Topamax twice daily and start to wean off the Dilantin. Been there, done that -- at least half a dozen times -- and will survive it once again.
4 Responses
  1. Those are definitely delightful side effects!!


  2. Thom Says:

    Well that is good news. The side affects I would enjoy as well. Keep thinking positive my friend. Aloha :)


  3. Sherlock Says:

    Sounds like a good plan! And since you've done it before, you know how it will go. I agree -- if you've got to have side effects, those are definitely on the "okay" list!!


  4. Iman Says:

    Yay for Topamax! :)


Post a Comment

What's on your mind?